SCIENTIFIC HUB

Follow the evidence.

SCIENTIFIC LITERATURE · MED

Drug-induced parkinsonism in a patient with DiGeorge syndrome: a case report.

Front Neurosci · 2024-11-27

DOI: 10.3389/fnins.2024.1483587PMID: 39664449

Open accessJournal Article; Case Reports; case-reportOriginal source ↗

Research overview

The text below is the source article’s original abstract under a verified reuse license. cc by

DiGeorge syndrome, also referred as 22q11.2 deletion syndrome is a multisystem disorder associated with an increased risk of early-onset parkinsonism. In this case report, we present a case of a 47-year-old male patient with complex comorbidities and seizures. This patient presented with increased seizure frequency and on examination was found to have parkinsonism. Due to the symptoms constellation, a genetic analysis was done which revealed presence of DiGeorge syndrome. However, his DaTscan was normal and hence a possibility of medication induced parkinsonism was considered. Through this case report, we want to emphasize the fact that while it is important to consider genetic testing for young patients with parkinsonism especially in those with complex comorbidities, other possible causes of parkinsonism should not be ignored.

Scientific assessment

01

Research question

Assess the question within the original study’s scope.

02

Methods & sample

Check the source article for study design and sample details.

03

Key findings

An editorially approved findings summary is not yet published for this record.

04

Limitations

Generalizability, bias and clinical meaning require separate assessment.

Methods, samples and clinical conclusions are not inferred from bibliographic metadata.